Alert archive / Ohio / Frost Advisories in 2020
Frost Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at May 6, 2020, 2:19 PM EDT for 16 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at May 7, 2020, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2020, 2:19 PM EDT (18:19 UTC)
- In effect from
- May 7, 2020, 1:00 AM EDT
- Expired
- May 7, 2020, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Geauga County, OH, Holmes County, OH, Knox County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 43 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101 WWUS71 KCLE 061819 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 219 PM EDT Wed May 6 2020 OHZ013-014-020>023-028>033-036>038-047-PAZ002-003-070500- /O.NEW.KCLE.FR.Y.0002.200507T0500Z-200507T1300Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- Including the cities of Chardon, Jefferson, Medina, Akron, Ravenna, Warren, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville 219 PM EDT Wed May 6 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of northwest Pennsylvania and north central and northeast Ohio. * WHEN...From 1 AM to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
193 WWUS71 KCLE 070157 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 957 PM EDT Wed May 6 2020 PAZ003-071000- /O.UPG.KCLE.FR.Y.0002.200507T0500Z-200507T1300Z/ /O.NEW.KCLE.FZ.W.0002.200507T0500Z-200507T1300Z/ Crawford- Including the city of Meadville 957 PM EDT Wed May 6 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Crawford County. * WHEN...From 1 AM to 9 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ013-014-020>023-028>033-036>038-047-PAZ002-071000- /O.CON.KCLE.FR.Y.0002.200507T0500Z-200507T1300Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- Including the cities of Chardon, Jefferson, Medina, Akron, Ravenna, Warren, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, and Edinboro 957 PM EDT Wed May 6 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of northwest Pennsylvania and north central and northeast Ohio. * WHEN...From 1 AM to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
588 WWUS71 KCLE 070746 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 346 AM EDT Thu May 7 2020 PAZ003-071300- /O.CON.KCLE.FZ.W.0002.000000T0000Z-200507T1300Z/ Crawford- Including the city of Meadville 346 AM EDT Thu May 7 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Crawford County. * WHEN...Through 9 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. && $$ OHZ013-014-020>023-028>033-036>038-047-PAZ002-071300- /O.CON.KCLE.FR.Y.0002.000000T0000Z-200507T1300Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- Including the cities of Chardon, Jefferson, Medina, Akron, Ravenna, Warren, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, and Edinboro 346 AM EDT Thu May 7 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of northwest Pennsylvania and north central and northeast Ohio. * WHEN...Through 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
867 WWUS71 KCLE 071258 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 858 AM EDT Thu May 7 2020 PAZ003-071400- /O.EXP.KCLE.FZ.W.0002.000000T0000Z-200507T1300Z/ Crawford- Including the city of Meadville 858 AM EDT Thu May 7 2020 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will continue to warm this morning. $$ OHZ013-014-020>023-028>033-036>038-047-PAZ002-071400- /O.EXP.KCLE.FR.Y.0002.000000T0000Z-200507T1300Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- Including the cities of Chardon, Jefferson, Medina, Akron, Ravenna, Warren, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, and Edinboro 858 AM EDT Thu May 7 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will continue to warm this morning. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 6, 1:45 PM EDT, 34 minutes earlier.
Area forecast discussion, May 6, 1:45 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 145 PM EDT Wed May 6 2020 .SYNOPSIS... Low pressure over southwest Pennsylvania will move northeast aware from the area today. A trough from the low pressure will linger back northwest across the local area today as a ridge of high pressure begins to build east into the region. A weak wave of low pressure will move southeast across the area Thursday followed by a ridge of high pressure Thursday night. A strong cold front will move south across the area late Thursday night into Friday morning. The front will bring colder air to the region and the potential for some lake effect rain and snow showers to the area. && .NEAR TERM /THROUGH THURSDAY/... Fair weather for the rest of today. No changes with this midday update. Previous discussion follows. Upper level trough and embedded low pressure system will move east across the area today and will be well east of the area along the East Coast tonight. This will allow a weak upper level ridge in the mean flow to slip southeast into the area tonight as well. The dominant upper level trough will take over again for Thursday as deep upper level low pressure system persists over northern Ontario, Canada. The surface low pressure system currently over the southwest corner of Pennsylvania will continue to track northeast and away from the local area today. In the mean time, a swath of light rain continues to affect the eastern portions of the local area. The back edge of the precipitation will continue to push east at this time and this should be the trend through the rest of the morning hours. The rain should be entirely east of the forecast area by mid day. Once again, with strong cyclonic flow over the area today, we can expect to see cold air advection continuing. Temperatures will struggle to get out of the 40s again today over the eastern third of the forecast area. Highs over the central and western portions will climb into the lower to middle 50s as the sun begins to return. Clouds over the east and precipitation will also help keep temperatures down in that area. Skies will clear out tonight under the weak ridging expected and winds will diminish allowing for some good radiational cooling. Temperatures could drop to near or at freezing over the extreme east and into the middle 30s over the rest of the eastern half of the forecast area. This will possibly result in the potential for freezing temperatures and frost. This is all dependent on whether we decouple to allow winds to go light and variable. So, will hold off on any frost/freeze headlines at this time. Further west, temperatures will dip into the middle and upper 30s. Another weak area of low pressure will move fairly quickly southeast into the lower Great Lakes and eastern portions of the forecast area Thursday. There is some limited moisture with this feature and can't rule out the possibility for a shower or two over the eastern half of the forecast area during the day. So, will add a minimal chance. Highs tomorrow will be noticeably warmer than today in the mid 60s west to mid to upper 50s east half. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... By Thursday night into Friday, a large and deep upper level trough will drop southward from the Hudson Bay region into the Great Lakes region for the end of the week. A jet max will round the base of this digging upper level trough on Friday. This jet max feature will help develop a weak surface low across the Ohio Valley on Friday AND track the low towards New England late Friday night. The guidance has shifted this track a little further south and most of the precip from this system will stay south and east of our local area. But some scattered light rain showers will remain the forecast. A cold front will move across the region midday Friday and start ushering some very chilly temperatures going into the weekend. Model guidance indicates 850 mb temperatures to fall to around -10C by Friday night through Saturday evening. Scattered lake effect rain showers and snow showers will start to develop Friday evening become likely late Friday night through early Saturday evening. Lake Erie water temperatures are risen to the upper 40s. BUFKIT soundings indicated up to 700 Joules of lake induced CAPE may develop with a decent snow growth column up to 15000 feet. This potential will be mainly for the primary Snowbelt areas. It is very possible we could see up to a couple inches of wet snow in the higher terrain and inland area of the primary Snowbelt region. The best opportunity for minor snowfall accumulation will be at night or early morning hours. The high sun angle this time of year will make it very difficult for daytime accumulations. Most of the area away from the immediately lakeshore will likely see freezing temperatures by Saturday morning with wind chills in the teens and 20s. Blustery, cloudy, cool, and occasional lake effect rain or snow showers will be around for much of Saturday. && .LONG TERM /SUNDAY THROUGH TUESDAY/... Weak high pressure at the surface will move across the region by Sunday morning with some partial clearing is expected briefly and lighter winds. A little more dull or filtered sunshine on Sunday will help boost temperatures up into the 50s. Another fast moving shortwave will move down from the Upper Midwest through the Great Lakes region late Sunday night and Monday with another chance of showers and cooler weather. A high pressure system coming down from central Canada will move across the Great Lakes region late Monday night into Tuesday morning. We should see a little more sunshine on Tuesday but it will still be below average with highs in the 50s by the middle of next week. && .AVIATION /18Z Wednesday THROUGH Monday/... High pressure will overspread the terminals through 18Z THU with low pressure and a cold front crossing Thursday afternoon. With the high, will have minor north gusts to 22 knots. Winds will relax and be light/variable overnight with frost across inland areas. West-southwest winds pick up in the late morning and will have gusts of 25 knots Thursday. Conditions will be VFR through the period. Outlook...Non-VFR possible Thursday night through Sunday. && .MARINE... Winds and waves relax somewhere today with a light northerly flow this afternoon. Weak high pressure will move over the lake tonight into early Thursday morning. A stronger cold front and push of colder air will cross the lake Friday into Saturday with strong gusty northerly winds and higher waves Friday and Saturday. Winds and waves become lighter on Sunday with weak high pressure in the area. Another weak area of high pressure with lighter winds and lower waves for the lake will move in on Tuesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy/Oudeman SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Oudeman MARINE...Griffin
Hazardous weather outlook, May 6, 4:27 AM EDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 427 AM EDT Wed May 6 2020 LEZ061-142>149-162>169-OHZ007-009-012-089-PAZ001-070830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Ottawa-Erie-Lake- Ashtabula Lakeshore-Northern Erie- 427 AM EDT Wed May 6 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Unseasonably cold temperatures are expected over the weekend with the potential for frost and freezing conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ002-003-070830- Southern Erie-Crawford- 427 AM EDT Wed May 6 2020 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Today and tonight. There is the possibility for frost and freezing conditions for late tonight as skies clear, winds diminish, and temperatures drop to near freezing or slightly below freezing. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Unseasonably cold temperatures are expected over the weekend with the potential for frost and freezing conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006-008-010-011-013-014-017>023-027>033-036>038-047-070830- Lucas-Wood-Sandusky-Lorain-Cuyahoga-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 427 AM EDT Wed May 6 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. There is the possibility for frost conditions for late tonight as skies clear, winds diminish, and temperatures drop to the middle 30s. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Unseasonably cold temperatures are expected over the weekend with the potential for frost and freezing conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Ohio, 2020Frost Advisories in Pennsylvania, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.